Alert archive / California / Flash Flood Watches in 2011

Flash Flood Watch 1, NWS San Diego, CA

February 17, 20114 counties in California

NWS San Diego, CA issued this flash flood watch at Feb 17, 2011, 1:46 PM PST for 4 counties in California. It took effect at Feb 18, 2011, 1:00 PM PST. It was in force for 12 min.

The area

The counties it named.

The facts

Issued
Feb 17, 2011, 1:46 PM PST (21:46 UTC)
In effect from
Feb 18, 2011, 1:00 PM PST
Expired
Feb 18, 2011, 1:12 PM PST
In force
12 min
Issued by
NWS San Diego, CA
Flood severity
None

Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 9.8 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2011-02-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 71 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2011-02-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -48 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
71 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
626 m above ground
0-6 km bulk shear
73 kt
0-1 km storm-relative helicity
-48 m²/s²
0-3 km storm-relative helicity
104 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

495 
WGUS66 KSGX 172146
FFASGX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE SAN DIEGO CA
146 PM PST THU FEB 17 2011

...A STRONG WINTER STORM WILL BRING PERIODS OF HEAVY RAIN TO
SOUTHERN CALIFORNIA...

.A STRONG WINTER STORM SYSTEM MOVING INTO SOUTHERN CALIFORNIA
LATE FRIDAY INTO SATURDAY WILL BRING PERIODS OF HEAVY RAIN AND THE
CHANCE FOR FLASH FLOODING...MUD SLIDES AND DEBRIS FLOWS TO
PORTIONS OF SOUTHERN CALIFORNIA. PARTICULARLY AT RISK ARE AREAS OF
STEEP TERRAIN...ESPECIALLY THE RECENT BURN AREAS.

CAZ048-055>057-180415-
/O.NEW.KSGX.FF.A.0001.110218T2100Z-110219T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-
146 PM PST THU FEB 17 2011

...FLASH FLOOD WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH
SATURDAY MORNING...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A

* FLASH FLOOD WATCH FOR A PORTION OF SOUTHWEST CALIFORNIA...
 INCLUDING THE FOLLOWING AREAS...RIVERSIDE COUNTY MOUNTAINS...
 SAN BERNARDINO COUNTY MOUNTAINS...SAN BERNARDINO AND RIVERSIDE 
 COUNTY VALLEYS-THE INLAND EMPIRE AND SANTA ANA MOUNTAINS AND 
 FOOTHILLS.

* FROM FRIDAY AFTERNOON THROUGH SATURDAY MORNING.

* WIDESPREAD MODERATE TO LOCALLY HEAVY RAINFALL WILL MOVE INTO THE
  AREA LATE FRIDAY AND CONTINUE INTO SATURDAY. VERY STRONG LOW
  LEVEL FLOW AHEAD OF THE COLD FRONT WILL PRODUCE SIGNIFICANT
  OROGRAPHIC ENHANCEMENT AND HIGH RAINFALL RATES...ESPECIALLY ON
  THE SOUTHWEST FACING SLOPES OF THE SAN BERNARDINO AND SANTA ANA
  MOUNTAINS.

* THE RAINS WILL LIKELY PRODUCE RAPID RUNOFF...MUD SLIDES...DEBRIS
  FLOWS AND FLOODING OF LOW LYING AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

PG
3 follow-up statements
948 
WGUS66 KSGX 180410
FFASGX

FLOOD WATCH
NATIONAL WEATHER SERVICE SAN DIEGO CA
810 PM PST THU FEB 17 2011

...A STRONG WINTER STORM WILL BRING PERIODS OF HEAVY RAIN TO
SOUTHERN CALIFORNIA...

.A STRONG WINTER STORM SYSTEM MOVING INTO SOUTHERN CALIFORNIA
LATE FRIDAY INTO SATURDAY WILL BRING PERIODS OF HEAVY RAIN AND
THE CHANCE FOR FLASH FLOODING...MUD SLIDES AND DEBRIS FLOWS TO
PORTIONS OF SOUTHERN CALIFORNIA. PARTICULARLY AT RISK ARE AREAS
OF STEEP TERRAIN...ESPECIALLY THE RECENT BURN AREAS.

CAZ048-055>057-181215-
/O.CON.KSGX.FF.A.0001.110218T2100Z-110219T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-
810 PM PST THU FEB 17 2011

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON
THROUGH SATURDAY MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTHWEST CALIFORNIA...INCLUDING THE FOLLOWING
  AREAS...RIVERSIDE COUNTY MOUNTAINS...SAN BERNARDINO COUNTY
  MOUNTAINS...SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE
  INLAND EMPIRE AND SANTA ANA MOUNTAINS AND FOOTHILLS.

* FROM FRIDAY AFTERNOON THROUGH SATURDAY MORNING

* WIDESPREAD MODERATE TO LOCALLY HEAVY RAINFALL WILL MOVE INTO
  THE AREA LATE FRIDAY AND CONTINUE INTO SATURDAY. VERY STRONG LOW
  LEVEL FLOW AHEAD OF THE COLD FRONT WILL PRODUCE SIGNIFICANT
  OROGRAPHIC ENHANCEMENT AND HIGH RAINFALL RATES... ESPECIALLY ON
  THE SOUTHWEST FACING SLOPES OF THE SAN BERNARDINO AND SANTA ANA
  MOUNTAINS.

* THE RAINS WILL LIKELY PRODUCE RAPID RUNOFF...MUD SLIDES...
  DEBRIS FLOWS AND FLOODING OF LOW LYING AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

MM
259 
WGUS66 KSGX 181004
FFASGX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE SAN DIEGO CA
204 AM PST FRI FEB 18 2011

...A STRONG WINTER STORM WILL BRING PERIODS OF HEAVY RAIN TO
SOUTHERN CALIFORNIA...

.A STRONG WINTER STORM SYSTEM MOVING INTO SOUTHERN CALIFORNIA
LATE TODAY INTO SATURDAY WILL BRING PERIODS OF HEAVY RAIN AND THE
CHANCE FOR FLASH FLOODING...MUD SLIDES AND DEBRIS FLOWS TO
PORTIONS OF SOUTHERN CALIFORNIA. PARTICULARLY AT RISK ARE AREAS OF
STEEP TERRAIN...ESPECIALLY THE RECENT BURN AREAS.

CAZ042-043-050-058-182200-
/O.EXB.KSGX.FF.A.0001.110218T2100Z-110220T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN DIEGO COUNTY VALLEYS-SAN DIEGO COUNTY MOUNTAINS-
204 AM PST FRI FEB 18 2011

...FLASH FLOOD WATCH IN EFFECT FROM 1 PM PST THIS AFTERNOON
THROUGH SATURDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS EXPANDED THE

* FLASH FLOOD WATCH TO INCLUDE A PORTION OF SOUTHWEST 
  CALIFORNIA...INCLUDING THE FOLLOWING AREAS...ORANGE COUNTY 
  COASTAL AREAS...SAN DIEGO COUNTY COASTAL AREAS...SAN DIEGO 
  COUNTY MOUNTAINS AND SAN DIEGO COUNTY VALLEYS.

* FROM 1 PM PST THIS AFTERNOON THROUGH SATURDAY AFTERNOON.

* WIDESPREAD MODERATE TO LOCALLY HEAVY RAINFALL WILL MOVE INTO THE
  AREA LATE TODAY AND CONTINUE INTO SATURDAY. VERY STRONG LOW
  LEVEL FLOW AHEAD OF THE COLD FRONT WILL PRODUCE SIGNIFICANT
  OROGRAPHIC ENHANCEMENT AND HIGH RAINFALL RATES BELOW THE SNOW
  LEVEL.

* THE RAINS WILL LIKELY PRODUCE RAPID RUNOFF...MUD SLIDES... 
  DEBRIS FLOWS AND FLOODING OF LOW LYING AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

CAZ048-055>057-182200-
/O.EXT.KSGX.FF.A.0001.110218T2100Z-110220T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-
204 AM PST FRI FEB 18 2011

...FLASH FLOOD WATCH NOW IN EFFECT FROM 1 PM PST THIS AFTERNOON
THROUGH SATURDAY AFTERNOON...

THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR

* A PORTION OF SOUTHWEST CALIFORNIA...INCLUDING THE FOLLOWING 
  AREAS...RIVERSIDE COUNTY MOUNTAINS...SAN BERNARDINO COUNTY 
  MOUNTAINS...SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE 
  INLAND EMPIRE AND SANTA ANA MOUNTAINS AND FOOTHILLS.

* FROM 1 PM PST THIS AFTERNOON THROUGH SATURDAY AFTERNOON.

* WIDESPREAD MODERATE TO LOCALLY HEAVY RAINFALL WILL MOVE INTO THE
  AREA LATE TODAY AND CONTINUE INTO SATURDAY. VERY STRONG LOW
  LEVEL FLOW AHEAD OF THE COLD FRONT WILL PRODUCE SIGNIFICANT
  OROGRAPHIC ENHANCEMENT AND HIGH RAINFALL RATES BELOW THE SNOW
  LEVEL...ESPECIALLY ON THE SOUTHWEST FACING SLOPES OF THE SAN
  BERNARDINO MOUNTAINS.

* THE RAINS WILL LIKELY PRODUCE RAPID RUNOFF...MUD SLIDES... 
  DEBRIS FLOWS AND FLOODING OF LOW LYING AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

ATKIN
545 
WGUS66 KSGX 182112
FFASGX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE SAN DIEGO CA
112 PM PST FRI FEB 18 2011

...A STRONG WINTER STORM WILL BRING PERIODS OF HEAVY RAIN TO
SOUTHERN CALIFORNIA...

.A STRONG WINTER STORM SYSTEM MOVING INTO SOUTHERN CALIFORNIA
LATE TODAY INTO SATURDAY WILL BRING PERIODS OF HEAVY RAIN AND THE
CHANCE FOR FLASH FLOODING...MUD SLIDES AND DEBRIS FLOWS TO
PORTIONS OF SOUTHERN CALIFORNIA. PARTICULARLY AT RISK ARE AREAS
OF STEEP TERRAIN...ESPECIALLY THE RECENT BURN AREAS.

CAZ042-043-048-050-055>058-191230-
/O.CAN.KSGX.FF.A.0001.000000T0000Z-110220T0000Z/
/O.NEW.KSGX.FF.A.0002.110219T0000Z-110220T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-
112 PM PST FRI FEB 18 2011

...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY AFTERNOON...

...FLASH FLOOD WATCH NOW IN EFFECT FROM 4 PM PST THIS AFTERNOON
THROUGH SATURDAY AFTERNOON...

THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR

* A PORTION OF SOUTHWEST CALIFORNIA...INCLUDING THE FOLLOWING 
 AREAS...ORANGE COUNTY COASTAL AREAS...RIVERSIDE COUNTY 
 MOUNTAINS...SAN BERNARDINO COUNTY MOUNTAINS...SAN BERNARDINO 
 AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE...SAN DIEGO 
 COUNTY COASTAL AREAS...SAN DIEGO COUNTY MOUNTAINS...SAN DIEGO 
 COUNTY VALLEYS AND SANTA ANA MOUNTAINS AND FOOTHILLS.

* FROM 4 PM PST THIS AFTERNOON THROUGH SATURDAY AFTERNOON.

* WIDESPREAD MODERATE TO LOCALLY HEAVY RAINFALL WILL MOVE INTO THE
  AREA LATE TODAY AND CONTINUE INTO SATURDAY. VERY STRONG LOW
  LEVEL FLOW AHEAD OF THE COLD FRONT WILL PRODUCE SIGNIFICANT
  OROGRAPHIC ENHANCEMENT AND HIGH RAINFALL RATES BELOW THE SNOW
  LEVEL...ESPECIALLY ON THE COASTAL SLOPES OF THE SAN BERNARDINO
  MOUNTAINS.

* THE RAINS WILL LIKELY PRODUCE RAPID RUNOFF...MUD SLIDES...DEBRIS
  FLOWS AND FLOODING OF LOW LYING AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

PG

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this flash flood watch went out at Feb 17, 9:15 AM PST, 4 hours 31 minutes earlier.

Area forecast discussion, Feb 17, 9:15 AM PST, 4 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
915 AM PST THU FEB 17 2011

.SYNOPSIS...RESIDUAL MOISTURE WILL CAUSE PARTLY CLOUDY SKIES TODAY.
ANOTHER STORM APPROACHING FORM THE NORTHWEST WILL BRING RAIN AND
MOUNTAIN SNOW LATE FRIDAY THROUGH SATURDAY. SHOWERS WILL TAPER OFF
SATURDAY AFTERNOON...LINGERING INTO SUNDAY. THERE WILL BE ANOTHER
CHANCE OF PRECIPITATION TOWARD THE MIDDLE OF NEXT WEEK. LOCAL GUSTY
ONSHORE WINDS AT TIMES. CONTINUED COOL.

&&

.DISCUSSION...FOR SOUTHWEST CALIFORNIA INCLUDING SAN DIEGO...
ORANGE...SOUTHWEST SAN BERNARDINO AND WEST RIVERSIDE COUNTIES..

TODAY THROUGH SATURDAY...VARIABLE CLOUDS WITH PATCHY VALLEY
FOG...BURNING OFF LATER THIS MORNING. THE MORNING NKX SOUNDING
SHOWED A DEEP AND MOIST BOUNDARY LAYER WITH STRONG WEST WINDS ALOFT.
PRESSURE GRADIENTS REMAIN ONSHORE WITH ABOUT 3 MB SAN-IPL.

RESIDUAL MOISTURE...DAYTIME HEATING AND UPSLOPE FLOW WILL CAUSE
PARTLY CLOUDY SKIES W OF THE MOUNTAINS TODAY. THERE COULD BE A FEW
LINGERING SHOWERS THIS MORNING...MAINLY IN THE SAN DIEGO COUNTY
INLAND VALLEYS AND MOUNTAIN SLOPES. WINDY ACROSS THE MOUNTAINS AND
LOCALLY INTO THE DESERT TODAY BUT WINDS WILL REMAIN BELOW ADVISORY
STRENGTH WITH LOCAL GUSTS TO ABOUT 40 MPH.

COOL W TO NW FLOW ALOFT INTO FRIDAY MORNING. ANOTHER LOW PRESSURE
SYSTEM APPROACHING FROM THE NW WILL BRING CLOUDS...LOWER
TEMPERATURES AND AN INCREASING CHANCE OF PRECIP LATE FRIDAY. PRECIP
WILL BECOME LIKELY FRIDAY NIGHT INTO SATURDAY AND COULD BE HEAVY AT
TIMES. THUNDERSTORMS ARE ALSO POSSIBLE SATURDAY...BUT PROBABILITIES
ARE TOO LOW TO INCLUDE IN THE FORECAST AT THIS TIME. SHOWERS WILL
TAPER OFF LATE SATURDAY BUT A FEW LIGHT SHOWERS COULD LINGER INTO
SUNDAY MORNING. WINDS WILL AGAIN INCREASE WITH THIS
STORM...ESPECIALLY IN THE MOUNTAINS AND DESERTS.

ESTIMATED RAINFALL AMOUNTS ARE 1 TO 1.50 INCHES IN THE COASTAL AREAS
AND VALLEYS WITH 1.50 TO 3.5 INCHES IN THE MOUNTAINS. ABOUT 0.40 TO
0.85 INCHES ARE EXPECTED IN THE HIGH DESERTS AND AND 0.25 TO 0.50
INCH IN THE LOWER DESERTS. LOCALLY GREATER PRECIP AMOUNTS ARE
LIKELY...ESPECIALLY ON THE SW FACING SLOPES OF THE SAN BERNARDINO
COUNTY MOUNTAINS.

THE SNOW LEVEL WILL LOWER TO ABOUT 4500 FT N TO 5000 FT S. THERE
COULD BE AREAS WITH SNOW ACCUMULATIONS OF A FOOT OR TWO AT THE
HIGHER ELEVATIONS. CONTINUED COOL....ESPECIALLY SATURDAY WHEN MAX
TEMPS WILL BE ABOUT 9 TO 18 DEGREES BELOW SEASONAL AVERAGES IN MOST
AREAS.

.LONG TERM (SUNDAY-WEDNESDAY)...A FEW SHOWERS WILL LINGER INTO
SUNDAY MORNING BUT THEY WILL GENERALLY BE TAPERING OFF FROM THE NW.
THERE WILL BE A BREAK BETWEEN SYSTEMS WITH PARTLY CLOUDY SKIES IN
DRY NW FLOW ALOFT ON MONDAY. ANOTHER LOW MOVING S OFF THE COAST
COULD BRING MORE SHOWERS TOWARD MID WEEK. HOWEVER...MODELS DIFFER ON
THE STRENGTH AND TIMING. CONTINUED WELL BELOW SEASONAL TEMPS.

&&

.AVIATION...
171620Z...FEW-SCT STRATOCU WITH BASES AROUND 3000-4000 FT MSL WILL
CONTINUE W OF THE MTNS THROUGH FRIDAY MORNING...BECOMING BKN AT
TIMES. PATCHY SHALLOW FOG IN THE INLAND VALLEYS WILL CONTINUE TO
DISSIPATE THROUGH 18Z...FORMING AGAIN AFTER 10Z TONIGHT WITH LOCAL
VSBY 1/4SM OR LESS. OTHERWISE...SCT CLOUDS AOA FL200 AND
UNRESTRICTED VSBY THROUGH FRIDAY MORNING. INCREASING MID AND LOW
LEVEL CLOUDS AND GUSTY SOUTH WINDS WILL DEVELOP FRIDAY AFTERNOON AS
A COLD FRONT APPROACHES.

&&

.MARINE...
171620Z...INCREASING SWELL TODAY WITH SEAS AROUND 10 FT IN THE OUTER
WATERS WITH SMALL CRAFT ADVISORY CONDITIONS THROUGH TONIGHT. STRONG
COLD FRONT LATE FRIDAY WITH INCREASING WINDS WILL LIKELY BRING SMALL
CRAFT ADVISORY AND POSSIBLY GALE FORCE WINDS TO THE COASTAL WATERS.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...

SPECIAL WEATHER STATEMENT. SEE LAXSPSSGX.

HIGH SURF ADVISORY FROM 10 AM THIS MORNING UNTIL 2 AM PST FRIDAY FOR
THE SAN DIEGO COUNTY COAST. SEE LAXCFWSGX.

SMALL CRAFT ADVISORY FROM 10 AM THIS MORNING UNTIL 2 AM PST FRIDAY
FOR THE OUTER WATERS. SEE LAXMWWSGX.

&&

PUBLIC...PG
AVIATION/MARINE...SS
Hazardous weather outlook, Feb 17, 4:00 AM PST, 9 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
400 AM PST THU FEB 17 2011

CAZ042-043-048-050-055>058-060>062-PZZ750-775-180000-
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
30 NM-
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
400 AM PST THU FEB 17 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME
SOUTHWESTERN CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

LARGE SWELL WILL CAUSE HAZARDOUS SEAS IN THE OUTER WATERS AND LOCAL
LARGE SURF AT SAN DIEGO BEACHES. STRONG AND DANGEROUS RIP CURRENT
RISK.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ANOTHER STORM IS EXPECTED FRIDAY NIGHT AND SATURDAY WITH MODERATE TO
LOCALLY HEAVY PRECIPITATION AND LOCAL STRONG GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...SKYWARN SPOTTER ACTIVATION IS NOT
REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO
REPORT SIGNIFICANT WEATHER CONDITIONS. SPOTTER ACTIVATION MAY BE
NEEDED FOR FRIDAY NIGHT THROUGH SATURDAY.

ATKIN

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 17, 2:17 AM PSTHigh Surf AdvisorySGXSan Diego11 hr
Feb 17, 2:18 AM PSTSmall Craft Advisory for Hazardous SeasSGX17 hr
Feb 17, 1:10 PM PSTGale WatchSGX7 hr
Feb 17, 1:46 PM PSTWinter Storm WatchSGXRiverside, San Bernardino13 hr

Nearby

Flash Flood Watches in California, 2011Every flash flood watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.